0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Observation |

Unilateral Axillary Toxic Erythema of Chemotherapy in a Patient With Previous Axillary Lymph Node Dissection Implications for Pathophysiology and Therapy

Alyssa Yeager, BA1; Sasha Stephen, MD1; Amy Forrestel, MD1; Misha Rosenbach, MD1
[+] Author Affiliations
1Department of Dermatology, University of Pennsylvania School of Medicine, Philadelphia
JAMA Dermatol. 2016;152(6):727-728. doi:10.1001/jamadermatol.2015.4905.
Text Size: A A A
Published online

Extract

This case report describes the occurrence of unilateral axillary toxic erythema of chemotherapy in a patient with previous axillary lymph node dissection.

Toxic erythema of chemotherapy (TEC) is a cutaneous eruption that occurs with the use of cytotoxic chemotherapy and that presents with painful or pruritic erythematous patches or plaques occurring symmetrically on the hands, feet, and/or intertriginous areas (groin, axilla, neck).1 The lesions are often red-brown and may have associated blistering or superficial desquamation. The eruption characteristically appears within 2 to 3 weeks of initiating chemotherapy and is dose dependent.2 The agents most often associated with TEC are cytarabine, anthracyclines, fluorouracil, taxanes, and methotrexate.1 To our knowledge, this is the first report of a unilateral presentation of TEC, with sparing of an axilla that had previously been exposed to lymph node dissection (ALND) and radiation therapy.

Figures in this Article

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure.
A Case of Toxic Erythema of Chemotherapy With a Unilateral Presentation in the Right Axilla With Sparing of the Left Axilla

A, Dusky erythematous patch in the right axilla that developed 11 days after beginning induction chemotherapy with mitoxantrone, etoposide, and cytarabine. B, Absence of skin changes in the left axilla, which had previously been exposed to axillary lymph node dissection and radiation therapy.

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

349 Views
0 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
Jobs
JAMAevidence.com

Care at the Close of Life: Evidence and Experience
The Role of Chemotherapy at the End of Life: "When Is Enough, Enough?"

Care at the Close of Life: Evidence and Experience
Chemotherapy and Hormonal Therapy

brightcove.createExperiences();